Alert archive / Indiana / River Flood Warnings in 2021

River Flood Warning 58, NWS Northern Indiana

December 28, 2021Jay County, Indiana

NWS Northern Indiana issued this river flood warning at Dec 28, 2021, 8:25 PM EST for Jay County, Indiana. It took effect at Dec 29, 2021, 12:37 AM EST. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Dec 28, 2021, 8:25 PM EST (01:25 UTC)
In effect from
Dec 29, 2021, 12:37 AM EST
Expired
Dec 30, 2021, 7:36 AM EST
In force
31 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

County Jay County, IN

The radar

The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salamonie River at Portland (PORI3). The gauge peaked at 11.79 ft at Dec 29, 2021, 1:00 AM EST.

actionminormoderate5101512/2912/3012/31
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03324200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

672 
WGUS43 KIWX 290125
FLWIWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
825 PM EST Tue Dec 28 2021

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers in Indiana...

  Salamonie River at Portland affecting Jay County.

.Recent rain and snow led to rises on area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Never drive vehicles through flooded areas. The water may be too 
deep to allow safe passage. Never allow children to play in or near 
flood waters. Stay tuned to NOAA Weather Radio or local media for 
further statements and updated forecasts.

Detailed river forecasts and additional information can be found at 
www.weather.gov/iwx under Rivers and Lakes.

This statement will be updated within the next 12 to 24 hours.

&&


INC075-291930-
/O.NEW.KIWX.FL.W.0058.211229T0537Z-211230T1236Z/
/PORI3.1.ER.211229T0537Z.211229T1200Z.211229T1236Z.UU/
825 PM EST Tue Dec 28 2021

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Salamonie River at Portland.

* WHEN...From late tonight to Thursday morning.

* IMPACTS...At 11.0 feet, lowland agricultural flooding begins.

* ADDITIONAL DETAILS...
  - At 7:45 PM EST Tuesday the stage was 9.7 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 11.2 feet tomorrow
    morning. It will then fall below flood stage tomorrow
    morning.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4042 8505 4044 8505 4043 8500 4045 8498
      4045 8492 4042 8492 4040 8500


$$

IWX
2 follow-up statements
539 
WGUS83 KIWX 290132
FLSIWX

Flood Statement
National Weather Service Northern Indiana
832 PM EST Tue Dec 28 2021

...The Flood Warning is extended for the following rivers in 
Indiana...

  Wabash River near Linn Grove affecting Adams and Wells Counties.

  Wabash River near Bluffton IN affecting Wells County.

...The Flood Warning continues for the following rivers in Indiana...

  Salamonie River at Portland affecting Jay County.

.Recent rain and snow led to rises on area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Never drive vehicles through flooded areas. The water may be too 
deep to allow safe passage. Never allow children to play in or near 
flood waters. Stay tuned to NOAA Weather Radio or local media for 
further statements and updated forecasts.

Caution is urged when walking near riverbanks.

Detailed river forecasts and additional information can be found at 
www.weather.gov/iwx under Rivers and Lakes.

This statement will be updated within the next 12 to 24 hours.

&&


INC001-179-291945-
/O.EXT.KIWX.FL.W.0056.000000T0000Z-220102T0600Z/
/LYNI3.1.ER.211228T2054Z.211229T1200Z.220101T0600Z.NO/
832 PM EST Tue Dec 28 2021

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH LATE 
SATURDAY NIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Wabash River near Linn Grove.

* WHEN...Until early Sunday morning.

* IMPACTS...At 12 feet, the flooding of county roads begin, and 
  agricultural flooding is ongoing, including the low lands east of 
  Geneva.

* ADDITIONAL DETAILS...
  - At 7:45 PM EST Tuesday the stage was 11.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 PM EST Tuesday was 11.6 feet.
  - Forecast...The river is expected to rise to a crest of 12.4
    feet tomorrow morning. It will then fall below flood stage
    early Saturday morning.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502


$$

INC179-291945-
/O.EXT.KIWX.FL.W.0057.211229T1630Z-211231T0600Z/
/BLFI3.1.ER.211229T1630Z.211230T0000Z.211230T0600Z.NO/
832 PM EST Tue Dec 28 2021

...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE 
THURSDAY NIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Wabash River near Bluffton IN.

* WHEN...From Wednesday morning to early Friday morning.

* IMPACTS...At 11 feet, River Road at Bluffton begins to flood. 
  Flood waters isolate the amphitheater at Kehoe Park in Bluffton. 
  Flooding of agricultural land begins at 10 feet.

* ADDITIONAL DETAILS...
  - At 7:45 PM EST Tuesday the stage was 8.6 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow morning to a crest of 10.2 feet tomorrow
    evening. It will then fall below flood stage early Thursday
    morning.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4080 8533 4083 8533 4078 8512 4072 8508
      4069 8511


$$

INC075-291945-
/O.CON.KIWX.FL.W.0058.211229T0537Z-211230T1236Z/
/PORI3.1.ER.211229T0537Z.211229T1200Z.211229T1236Z.UU/
832 PM EST Tue Dec 28 2021

...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
THURSDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Salamonie River at Portland.

* WHEN...From late tonight to Thursday morning.

* IMPACTS...At 11.0 feet, lowland agricultural flooding begins.

* ADDITIONAL DETAILS...
  - At 7:45 PM EST Tuesday the stage was 9.7 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 11.2 feet tomorrow
    morning. It will then fall below flood stage tomorrow
    morning.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4042 8505 4044 8505 4043 8500 4045 8498
      4045 8492 4042 8492 4040 8500


$$

IWX
050 
WGUS83 KIWX 291548
FLSIWX

Flood Statement
National Weather Service Northern Indiana
1048 AM EST Wed Dec 29 2021

...The Flood Warning is cancelled for the following rivers in 
Indiana...

  Salamonie River at Portland affecting Jay County.

  Wabash River near Bluffton IN affecting Wells County.

...The Flood Warning continues for the following rivers in Indiana...

  Wabash River near Linn Grove affecting Adams and Wells Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Caution is urged when walking near riverbanks.

Never drive vehicles through flooded areas. The water may be too 
deep to allow safe passage. Never allow children to play in or near 
flood waters. Stay tuned to NOAA Weather Radio or local media for 
further statements and updated forecasts.

Detailed river forecasts and additional information can be found at 
www.weather.gov/iwx under Rivers and Lakes.

This statement will be updated within the next 12 to 24 hours.

&&


INC075-291700-
/O.CAN.KIWX.FL.W.0058.000000T0000Z-211229T1548Z/
/PORI3.1.ER.211229T0217Z.211229T0630Z.211229T1147Z.UU/
1048 AM EST Wed Dec 29 2021

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Salamonie River at Portland.

* ADDITIONAL DETAILS...
  - At 9:45 AM EST Wednesday the stage was 9.2 feet.
  - Forecast...The river is expected to fall to 3.0 feet Sunday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4042 8505 4044 8505 4043 8500 4045 8498
      4045 8492 4042 8492 4040 8500


$$

INC179-291700-
/O.CAN.KIWX.FL.W.0057.211229T1630Z-211229T1548Z/
/BLFI3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1048 AM EST Wed Dec 29 2021

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Wabash River near Bluffton IN.

* ADDITIONAL DETAILS...
  - At 9:45 AM EST Wednesday the stage was 9.7 feet.
  - Forecast...The river is expected to fall to 4.2 feet Monday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4080 8533 4083 8533 4078 8512 4072 8508
      4069 8511


$$

INC001-179-301000-
/O.EXT.KIWX.FL.W.0056.000000T0000Z-220101T2100Z/
/LYNI3.1.ER.211228T2054Z.211229T1800Z.211231T2100Z.NO/
1048 AM EST Wed Dec 29 2021

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING THROUGH SATURDAY 
AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Wabash River near Linn Grove.

* WHEN...Until Saturday afternoon.

* IMPACTS...At 12.0 feet, The flooding of county roads begin.

* ADDITIONAL DETAILS...
  - At 9:45 AM EST Wednesday the stage was 11.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:45 AM EST Wednesday was 11.7 feet.
  - Forecast...The river is expected to rise to a crest of 11.8
    feet this afternoon. It will then fall below flood stage
    Friday afternoon.
  - Flood stage is 11.0 feet.
  - Flood History...This crest compares to a previous crest of
    13.8 feet on 07/03/1993.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502


$$

JAL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 28, 6:15 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Dec 28, 6:15 PM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
615 PM EST Tue Dec 28 2021

.SYNOPSIS...
Issued at 615 PM EST Tue Dec 28 2021

Snow has ended and travel conditions will improve overnight.
Filtered sunshine makes a brief appearance Wednesday before
another chance of wintry mix comes through overnight Wednesday
into early Thursday.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 240 PM EST Tue Dec 28 2021

Radar suggests isolated convection continues to fire up in the
deep moisture and warm sector...and this will gradually shift
northward as the afternoon/evening progresses.

Heaviest snowfall rates associated with the deeper moisture surge
and underlying easterly CAA as the low shifts slowly north and
east. As the aforementioned convection moves northward expect to
see some enhanced snow rates. The surface easterly flow and
surface cold advection will continue to weaken as the surface/BL
low broadens and weakens.

Isentropic ascent will continue through the evening before the drier
air surges into the region around/after 06Z. After a brief round of
fog...especially over the areas with snow accumulation...conditions
improve through the overnight/early Wednesday. Surface low
gradually washes out as the upper level trof shifts eastward to
the eastern seaboard.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 240 PM EST Tue Dec 28 2021

Ridge in the Caribbean/SE US continues its hold for the remainder
of this week. The pattern begins to change as the western US trof
begins to broaden and shift eastward for the New Years weekend.
This appears to be in response to a surge of deepening cold air
ejecting from out of the Yukon and associated deepening trof near
the Aleutian Dateline.

Thursday will experience a brief lull in the weather as weak
shortwave ridging takes hold. This lull lingers through early in the
day Friday before the next shortwave ejects from the Northern Plains
and ushers in a baroclinic boundary across the IWX Forecast area.
The exact placement and timing is still uncertain, but this will be
a primary focus for rain or rain/snow mix persisting into the day
Saturday. To add to the uncertainty is the way the models are
handling the Four Corners/SW US short wave and deepening of the
surface low over the southern/central plains late Friday and
Saturday. For it does appear that the system will take a more
southerly path and that could be a significant snow producer in the
IWX forecast area. Again, it is TOO uncertain as to the exact
trajectory and timing to say with confidence when, where or how much
snow will fall in the area. Suffice it to say that the New Year

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 615 PM EST Tue Dec 28 2021

Midlevel dry slot has brought a rapid end to snow across the area
and anticipate dry conditions through Wednesday. IFR will persist
for much of the period though with abundant moisture trapped under
strong subsidence inversion. Some potential for LIFR ceilings
early Wednesday morning but held off for now as ceilings are
trending a bit higher than guidance. Also some potential for fog
tonight as winds relax but confidence in widespread/dense fog is
low. Slow and minor improvement by late Wednesday before another
system arrives Wednesday night.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Lewis
SHORT TERM...Lewis
LONG TERM...Lewis
AVIATION...AGD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 28, 5:13 PM EST, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
513 PM EST Tue Dec 28 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-292215-
La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Branch-
Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert-
513 PM EST Tue Dec 28 2021 /413 PM CST Tue Dec 28 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-292215-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
513 PM EST Tue Dec 28 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

In the hours before

Local storm report, Dec 28, 7:26 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
726 PM EST TUE DEC 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             1 NNE WINONA LAKE       41.24N 85.81W
12/28/2021  M2.9 INCH        KOSCIUSKO          IN   NWS EMPLOYEE

            STORM TOTAL AS OF 5 PM ET.

&&

MCD
Local storm report, Dec 28, 7:29 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EST TUE DEC 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     SNOW             4 NNW NEW HAVEN         41.12N 85.06W
12/28/2021  M1.9 INCH        ALLEN              IN   TRAINED SPOTTER

            STORM TOTAL SNOW.

&&

MCD
Local storm report, Dec 28, 7:35 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
735 PM EST TUE DEC 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             2 N NORTH WEBSTER       41.36N 85.70W
12/28/2021  M2.8 INCH        KOSCIUSKO          IN   OFFICIAL NWS OBS

            STORM TOTAL SNOW. LIGHT DRIZZLE AT
            OBSERVATION TIME.

&&

MCD
Local storm report, Dec 28, 7:43 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
743 PM EST TUE DEC 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             4 S LEO-CEDARVILLE      41.16N 85.02W
12/28/2021  E3.0 INCH        ALLEN              IN   TRAINED SPOTTER

            ESTIMATED STORM TOTAL AS OF 5 PM ET.

&&

MCD
Local storm report, Dec 28, 7:45 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
745 PM EST TUE DEC 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             1 E SALEM CENTER        41.59N 85.11W
12/28/2021  M3.9 INCH        STEUBEN            IN   TRAINED SPOTTER

            UPDATED AMOUNT: STORM TOTAL SINCE AROUND 1-2
            PM ET. ROADS WERE VERY ICY AND SLUSHY,
            SEVERAL CARS OFF THE SIDE OF THE ROAD.

0450 PM     SNOW             1 NNE LEO-CEDARVILLE    41.23N 85.01W
12/28/2021  M3.2 INCH        ALLEN              IN   TRAINED SPOTTER

            STORM TOTAL FROM 1:40 PM-4:50 PM ET.

0400 PM     SNOW             AUBURN                  41.36N 85.06W
12/28/2021  M3.0 INCH        DE KALB            IN   PUBLIC

            STORM TOTAL.

0500 PM     SNOW             3 WSW AVILLA            41.35N 85.30W
12/28/2021  M3.0 INCH        NOBLE              IN   CO-OP OBSERVER

            CO-OP OBSERVER STATION AVII3 AVILLA 3 SW.

0500 PM     SNOW             4 S LEO-CEDARVILLE      41.16N 85.02W
12/28/2021  E3.0 INCH        ALLEN              IN   TRAINED SPOTTER

            ESTIMATED STORM TOTAL AS OF 5 PM ET.

0535 PM     SNOW             1 NNE FAIRFIELD CENTER  41.50N 85.12W
12/28/2021  M3.0 INCH        DE KALB            IN   TRAINED SPOTTER

            STORM TOTAL.

0500 PM     SNOW             1 NNE WINONA LAKE       41.24N 85.81W
12/28/2021  M2.9 INCH        KOSCIUSKO          IN   NWS EMPLOYEE

            STORM TOTAL AS OF 5 PM ET.

0445 PM     SNOW             5 NNW NEW HAVEN         41.13N 85.06W
12/28/2021  M2.8 INCH        ALLEN              IN   TRAINED SPOTTER

            STORM TOTAL.

0700 PM     SNOW             2 N NORTH WEBSTER       41.36N 85.70W
12/28/2021  M2.8 INCH        KOSCIUSKO          IN   OFFICIAL NWS OBS

            STORM TOTAL SNOW. LIGHT DRIZZLE AT
            OBSERVATION TIME.

0415 PM     SNOW             COLUMBIA CITY           41.16N 85.48W
12/28/2021  M2.5 INCH        WHITLEY            IN   NWS EMPLOYEE

0440 PM     SNOW             1 SW HUNTERTOWN         41.22N 85.18W
12/28/2021  M2.5 INCH        ALLEN              IN   NWS EMPLOYEE

            TOTAL SINCE 2 PM ET, SNOW TAPERING OFF AT
            OBSERVATION.

0450 PM     SNOW             1 N ANGOLA              41.66N 85.00W
12/28/2021  M2.5 INCH        STEUBEN            IN   PUBLIC

            STORM TOTAL.

0530 PM     SNOW             3 WSW OAKSHADE          41.66N 84.20W
12/28/2021  M2.5 INCH        FULTON             OH   TRAINED SPOTTER

            STORM TOTAL.

0600 PM     SNOW             NAPOLEON                41.39N 84.13W
12/28/2021  M2.5 INCH        HENRY              OH   EMERGENCY MNGR

            STORM TOTAL. NUMEROUS ACCIDENTS IN THE
            COUNTY DUE TO SLICK ROADS.

0330 PM     SNOW             NEW CARLISLE            41.70N 86.51W
12/28/2021  M2.0 INCH        ST. JOSEPH         IN   PUBLIC

            TOTAL SINCE APPROXIMATELY 1 PM ET.

0354 PM     SNOW             AKRON                   41.04N 86.02W
12/28/2021  E2.0 INCH        FULTON             IN   TRAINED SPOTTER

            STILL LIGHTLY SNOWING AT OBSERVATION, BUT
            VERY FINE FLAKES.

0430 PM     SNOW             HILLSDALE               41.93N 84.64W
12/28/2021  M2.0 INCH        HILLSDALE          MI   PUBLIC

            TOTAL AS OF 4:30 PM ET. SNOWING AT
            OBSERVATION TIME.

0600 PM     SNOW             2 NNW MALINTA           41.34N 84.06W
12/28/2021  M2.0 INCH        HENRY              OH   TRAINED SPOTTER

            STORM TOTAL.

0541 PM     SNOW             4 NNW NEW HAVEN         41.12N 85.06W
12/28/2021  M1.9 INCH        ALLEN              IN   TRAINED SPOTTER

            STORM TOTAL SNOW.

0300 PM     SNOW             LEESBURG                41.33N 85.85W
12/28/2021  M1.8 INCH        KOSCIUSKO          IN   TRAINED SPOTTER

            TOTAL SINCE ABOUT 1 PM ET.

0327 PM     SNOW             1 SE DUNLAP             41.63N 85.91W
12/28/2021  M1.8 INCH        ELKHART            IN   TRAINED SPOTTER

            NEAR US 33 AND CR-26. TOTAL SINCE ABOUT 1 PM
            ET. SEVERAL ACCIDENTS IN THE AREA FROM SLICK
            ROADS.

0448 PM     SNOW             3 NW FORT WAYNE         41.10N 85.18W
12/28/2021  M1.8 INCH        ALLEN              IN   BROADCAST MEDIA

0507 PM     SNOW             1 NE FORT WAYNE         41.08N 85.13W
12/28/2021  M1.7 INCH        ALLEN              IN   COCORAHS

            COCORAHS STATION IN-AL-97 FORT WAYNE 1.0 NE.

0254 PM     SNOW             1.5 E WINONA LAKE       41.22N 85.79W
12/28/2021  M1.5 INCH        KOSCIUSKO          IN   NWS EMPLOYEE

            SNOW ACCUMULATION.

0300 PM     SNOW             1 NW SOUTH BEND         41.69N 86.28W
12/28/2021  M1.5 INCH        ST. JOSEPH         IN   BROADCAST MEDIA

            TOTAL SINCE AROUND 1 PM ET.

0320 PM     SNOW             WARSAW                  41.24N 85.85W
12/28/2021  E1.5 INCH        KOSCIUSKO          IN   NWS EMPLOYEE

            TOTAL SINCE APPROXIMATELY 1PM ET.

0400 PM     SNOW             CONSTANTINE             41.84N 85.67W
12/28/2021  M1.3 INCH        ST. JOSEPH         MI   TRAINED SPOTTER

            SNOW TAPERING OFF, SMALLER FLAKES AT
            OBSERVATION TIME. ONLY A COUPLE REPORTS OF
            ACCIDENTS THAT HE HAS HEARD OF VIA SCANNER,
            BUT ROADS ARE SLUSH AND SNOW COVERED.

0300 PM     SNOW             ANGOLA                  41.64N 85.00W
12/28/2021  M1.1 INCH        STEUBEN            IN   TRAINED SPOTTER

            TOTAL SINCE ABOUT 1 PM ET.

0242 PM     SNOW             AKRON                   41.04N 86.02W
12/28/2021  M1.0 INCH        FULTON             IN   PUBLIC

            SNOW ACCUMULATION.

0242 PM     SNOW             AKRON                   41.04N 86.02W
12/28/2021  M1.0 INCH        FULTON             IN   PUBLIC

            SNOW ACCUMULATION.

0256 PM     SNOW             1 S ROSELAND            41.70N 86.25W
12/28/2021  M1.0 INCH        ST. JOSEPH         IN   BROADCAST MEDIA

0300 PM     SNOW             1 WSW NILES             41.83N 86.26W
12/28/2021  M1.0 INCH        BERRIEN            MI   MESONET

            MESONET STATION NILM4 0.7 SW NILES.

0600 PM     SNOW             DEFIANCE                41.28N 84.36W
12/28/2021  E1.0 INCH        DEFIANCE           OH   NEWSPAPER

            STORM TOTAL.

&&
Local storm report, Dec 28, 7:54 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
754 PM EST TUE DEC 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     SNOW             3 SSE DUNFEE            41.05N 85.31W
12/28/2021  M2.2 INCH        ALLEN              IN   COCORAHS

            STORM TOTAL. COCORAHS STATION IN-AL-93.

&&

MCD

Nearby

River Flood Warnings in Indiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.